Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Green Bay, WI

January 11, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 11, 2011, 4:07 AM CST. It took effect at Jan 12, 2011, 12:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 4:07 AM CST (10:07 UTC)
In effect from
Jan 12, 2011, 12:00 AM CST
Expired
Jan 12, 2011, 11:43 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WHUS73 KGRB 111007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CST TUE JAN 11 2011

...NORTH WINDS EXPECTED TO INCREASE TONIGHT...

.WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS TONIGHT AS
A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TOWARD THE
NORTHEAST UNITED STATES.

LMZ541>543-111800-
/O.NEW.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
407 AM CST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT. 

* NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND
  CONTINUE THROUGH WEDNESDAY EVENING. GUSTS TO NEAR 30 KNOTS ARE
  POSSIBLE.

* WAVES WILL BUILD TO 4 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK/MPC
8 follow-up statements
144 
WHUS73 KGRB 111619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST TUE JAN 11 2011

...NORTH WINDS EXPECTED TO INCREASE TONIGHT...

.WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS TONIGHT AS
A LARGE LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST
UNITED STATES.

LMZ541>543-120030-
/O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT. 

* NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND 
  CONTINUE THROUGH WEDNESDAY EVENING. GUSTS TO NEAR 30 KNOTS ARE 
  POSSIBLE. 

* WAVES WILL BUILD TO 4 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
381 
WHUS73 KGRB 112142
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST TUE JAN 11 2011

...NORTH WINDS EXPECTED TO INCREASE TONIGHT...

.NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE
LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST
UNITED STATES.

LMZ541>543-120545-
/O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
342 PM CST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST WEDNESDAY NIGHT. 

* NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND
  CONTINUE THROUGH WEDNESDAY NIGHT. GUSTS TO NEAR 30 KNOTS ARE
  POSSIBLE.

* WAVES WILL BUILD TO 3 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
183 
WHUS73 KGRB 120326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CST TUE JAN 11 2011

...NORTH WINDS EXPECTED TO INCREASE TONIGHT...

.NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AS A LARGE
LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO THE NORTHEAST
UNITED STATES.

LMZ541>543-121130-
/O.CON.KGRB.SC.Y.0004.110112T0600Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
926 PM CST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
WEDNESDAY NIGHT. 

* NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...AND 
  CONTINUE THROUGH WEDNESDAY NIGHT. GUSTS TO NEAR 30 KNOTS ARE 
  POSSIBLE. 

* WAVES WILL BUILD TO 3 TO 6 FEET...ESPECIALLY TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
041 
WHUS73 KGRB 120916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 AM CST WED JAN 12 2011

...GUSTY NORTH WINDS AND HIGH WAVES TO CONTINUE INTO TONIGHT...

.PERSISTENT NORTH WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET
TODAY. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT.

LMZ541>543-121730-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
316 AM CST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS OVER 25
  KNOTS...WILL CONTINUE INTO THIS EVENING.

* WAVES ARE EXPECTED TO BE 3 TO 5 FEET...WITH THE HIGHEST WAVES
  OCCURRING TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
499 
WHUS73 KGRB 121621
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CST WED JAN 12 2011

...GUSTY NORTH WINDS AND HIGH WAVES TO CONTINUE INTO TONIGHT...

LMZ541>543-130000-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS OVER 25
  KNOTS...WILL CONTINUE INTO THIS EVENING. WIND GUSTS TO AROUND 30
  KNOTS WILL ALSO BE LIKELY IN THE DEATHS DOOR AREA NEAR WASHINGTON
  ISLAND.

* WAVES ARE EXPECTED TO BE 3 TO 5 FEET...WITH THE HIGHEST WAVES 
  OCCURRING TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
970 
WHUS73 KGRB 122230
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CST WED JAN 12 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING
OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL
CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN THROUGH LATE TONIGHT...ESPECIALLY OVER FAR
NORTHERN DOOR COUNTY.

LMZ541>543-130600-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
430 PM CST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25
  KTS...WILL CONTINUE THROUGH LATE TONIGHT.

* WAVES ARE EXPECTED TO BE 2 TO 4 FEET...WITH THE HIGHEST WAVES
  OCCURRING TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
848 
WHUS73 KGRB 130342
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CST WED JAN 12 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE STRENGTHENING
OVER THE EAST COAST AND BUILDING HIGH PRESSURE IN THE PLAINS WILL
CONTINUE TO GENERATE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN THROUGH LATE TONIGHT...ESPECIALLY OVER
FAR NORTHERN DOOR COUNTY.

LMZ541>543-130600-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
942 PM CST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTH WINDS OF 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25
  KTS...WILL CONTINUE THROUGH LATE TONIGHT. 

* WAVES ARE EXPECTED TO BE 2 TO 4 FEET...WITH THE HIGHEST WAVES 
  OCCURRING TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
689 
WHUS73 KGRB 130543
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 PM CST WED JAN 12 2011

LMZ541>543-130645-
/O.CAN.KGRB.SC.Y.0004.000000T0000Z-110113T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1143 PM CST WED JAN 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

GUSTY NORTH WINDS AND WAVES HAVE SUBSIDED ON LAKE MICHIGAN...SO THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:40 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 11, 3:40 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST TUE JAN 11 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY...SNOWFALL TRENDS...INCLUDING
LAKE-EFFECT POTENTIAL AND ASSOCIATED WINTER WX HEADLINES...ARE THE
MAIN FCST CONCERNS.

A LARGE UPPER LOW WAS SITUATED ACROSS THE NORTHERN AND CENTRAL PLAINS
EARLY THIS MORNING...WITH A S/W TROF LIFTING NORTH THROUGH WI. THIS
WAVE...COMBINED WITH WEAK WAA/ISENT LIFT AND DEEP CYCLONIC FLOW...
WAS PRODUCING WIDESPREAD LIGHT SNOW ACROSS MUCH OF THE WSTRN GREAT
LKS AND UPPER MIDWEST...INCLUDING ALL BUT FAR NE WI. EAST FLOW WAS
CAUSING SOME LAKE ENHANCEMENT OVER SOUTHERN DOOR...KEWAUNEE AND
MANITOWOC COUNTIES. A CALL TO KEWAUNEE COUNTY ABOUT AN HOUR AGO
INDICATED THAT 1.5 INCHES HAD FALLEN SINCE MIDNIGHT.

TIMESECTIONS SHOW THE BEST LIFT OCCURRING ACROSS THE FA THIS MORNING
AS THE S/W TROF MOVES THROUGH. HOWEVER...WITH DEEP MOISTURE...WEAK
WAA AND DEEP CYCLONIC FLOW CONTINUING THROUGH THE AFTERNOON...EXPECT
LIGHT SNOW TO CONTINUE OVER THE RGN. WITH AN EASTERLY COMPONENT TO
THE WINDS AND LK-H8 DELTA-T'S OF 14-16 C...LAKE ENHANCEMENT IS
ANTICIPATED ALONG THE LK MICH SHORELINE THROUGHOUT THE DAY. THE
LLVL WINDS ARE EXPECTED TO GRADUALLY BACK FROM EAST TO NNE DURING
THE DAY...SO THE BETTER ENHANCEMENT SHOULD BECOME FOCUSED FARTHER
SOUTH WITH TIME LATE THIS AFTERNOON AND EVG. GIVEN THE ACCUM RATES
SEEN THIS MORNING... DECIDED TO BOOST TOTALS ALONG THE LKSHR AND
ISSUE A WINTER WX ADVISORY. OPTED TO JUST INCLUDE KEWAUNEE AND
MANITOWOC COUNTIES FOR NOW...ALTHOUGH WOULD NOT BE SHOCKED IF DOOR
COUNTY HAS TO BE ADDED. THE LK-ENHANCEMENT SHOULD CONTINUE INTO
THE EARLY EVG BEFORE TAPERING OFF AS WINDS BACK NORTH.

ATTENTION TURNS TO NC WI LATER TONIGHT INTO WEDNESDAY...AS LLVL
WINDS BECOME NNW AND LK-H8 DELTA-T'S INCREASE TO 16 TO 18 C ACROSS
WSTRN LK SUPERIOR. WILL CARRY LIKELY POPS IN VILAS COUNTY...ALONG
WITH SOME MINOR ACCUMS.

USED THE TOP PERFORMING SREFBC GUIDANCE DATA SET FOR MAX TEMPS...
AND A BLEND OF THE MODELS (CONSALL) FOR TONIGHT'S MIN TEMPS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY.

THE LATEST GFS ENSEMBLE MEAN INDICATES SUBSTANTIAL MID-LEVEL RIDGING
OVER THE CANADIAN ARCTIC AND NORTH OF ALASKA WILL GRADUALLY
WEAKEN...WHILE RETREATING TOWARDS NE RUSSIA.  WILL SEE THE LONGWAVE
TROUGH OVER THE EASTERN HALF OF NORTH AMERICA AMPLIFY BY THE END OF
THE PERIOD.  THE MAIN FORECAST CONCERN IS THE SHORTWAVE DROPPING SE
INTO THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY.  THE GFS ENSEMBLE
MEAN INDICATES MORE SPREAD IN REGARDS TO THE AMPLITUDE OF THIS WAVE
THAN THE TIMING.  THE 00Z OPERATIONAL GFS AND 12Z ECMWF ARE IN
FAIRLY GOOD AGREEMENT THROUGH 12Z SAT AND WILL USE A BLEND OF THESE
TWO MODELS.  THEREAFTER...WILL LEAN MORE TOWARDS THE GFS ENSEMBLE.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...NNW LOW LEVEL WINDS WILL BE
OVERHEAD AT THE START OF THE PERIOD JUST AHEAD OF HIGH PRESSURE OVER
THE GREAT PLAINS.  WILL SEE LAKE EFFECT SNOW SHOWERS OVER VILAS
COUNTY DURING THE EVENING GRADUALLY DIMINISH AS THE SURFACE RIDGE
AXIS MOVES INTO THE REGION THEREBY WEAKENING THE LOW LEVEL FLOW.
MAY SEE SOME CLEARING ELSEWHERE ONCE THE RIDGE AXIS
APPROACHES...MAINLY AFTER MIDNIGHT.  HIGH PRESSURE WILL BE PRESENT
THURSDAY MORNING BUT MODELS DIVERGE CONCERNING THE DEGREE OF CLOUD
COVER MOVING INTO THE AREA THURSDAY AFTERNOON AHEAD OF A WEAK
SHORTWAVE MOVING SE OVER THE NORTHERN PLAINS.  WITH THE 850MB
BAROCLINIC ZONE WELL TO THE SOUTHWEST...THINK THE GFS IS TOO
AMBITIOUS WITH THE NE EXTENT OF CLOUDS AND PRECIP.  INHERITED
FORECAST MENTIONS FLURRIES ACROSS THE FAR NORTH CWA AND THIS LOOKS
FINE.  THE BAROCLINIC ZONE DRIFTS A BIT CLOSER THURSDAY NIGHT BUT
STILL APPEARS TOO FAR SE TO ADD POPS TO CENTRAL WISCONSIN.
EVENTUALLY...SOME FLURRIES MAY NEED TO BE ADDED.  TEMPS NEAR NORMAL
OVER THE PERIOD.

FRIDAY AND SATURDAY...THE BAROCLINIC ZONE WILL STILL BE TO OUR
SOUTHWEST ON FRIDAY AND DESPITE WEAK SHORTWAVE RIDGING
OVERHEAD...STILL ANTICIPATE AMPLE CLOUD COVER AND POTENTIAL FOR
FLURRIES.  MORE SUBSTANTIAL JET AND SHORTWAVE ENERGY THEN TRACKS
OVER THE GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY.  WITH THE LOW
PROGGED TO MOVE OVER NORTHERN WISCONSIN AND THE UPPER
PENINSULA...FIGURE WILL SEE SOME WARM ADVECTION SNOWS THAT COULD
POTENTIAL DROP 1-3 OR 2-4 INCHES BUT MORE SUBSTANTIAL SNOWS WILL BE
FOUND NORTH OF THE LOW TRACK OVER LAKE SUPERIOR.  LAKE EFFECT SNOW
CHANCES THEN CRANK UP IN THE WAKE OF THE SYSTEM OVER NORTH-CENTRAL
WISCONSIN SATURDAY NIGHT.
&&

.AVIATION...LOOK FOR MVFR/IFR CONDITIONS TO PREVAIL OVER MOST OF
THE AREA...AS LIGHT SNOW CONTINUES THROUGH THE DAY. LOCALLY
HEAVY SNOW BANDS MAY OCCUR NEAR LK MICHIGAN. THE SNOW IS EXPECTED
TO TAPER OFF THIS EVG...RESULTING IN IMPROVING VSBYS. HOWEVER...
CIGS WILL LIKELY REMAIN IN THE MVFR RANGE. IN ADDITION...LK-EFFECT
SNOW SHOWERS WILL BE ON THE INCREASE IN NC WI LATE TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR WIZ040-
050.

&&

TSK/MPC

In the hours before

Local storm report, Jan 11, 2:37 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 AM CST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     SNOW             KEWAUNEE                44.45N 87.50W
01/11/2011  E1.5 INCH        KEWAUNEE           WI   LAW ENFORCEMENT

            SINCE MIDNIGHT

&&

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:01 AM CSTWinter Weather AdvisoryGRBKewaunee, Manitowoc15 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.